Good night, I’m suffering from intestinal TB. I got 3 types of TB drugs (rifampicin 450 mg, pyrazinamide 500 mg and ethambutol 500 mg), it has been running for 1 month, what I want to ask is that in the first month the doctor recommends prescribing the drug ethambutol to be taken in the afternoon after meals. In the second month that ethambutol will be taken in the morning 4 hours before eating, I am confused whether it can be accompanied by rifampicin in the morning? The problem is that in the first month the doctor said that all medicines should not be accompanied by drinking. Please enlighten me, thank you …
Hello Fiqh, thank you for asking at HealthReplies.com.
Ethambutol is an anti-tuberculosis drug that is recommended to be used in conjunction with other anti-tuberculosis drugs such as rifampicin, isoniazid, pyrazinamide and possibly streptomycin (if needed).
This drug does not interact pharmacologically negatively in the work of other anti-tuberculosis drugs including rifampicin if taken together so it is permissible for both to be consumed together.
However, this ethambutol drug can cause side effects in the form of nausea when consumed, so if you can not stand the side effects due to consumption of this drug before eating, you can consult it further with your doctor who is currently treating you about other ways of consuming it. It is recommended to minimize side effects.
Avoid consumption of anataside drugs and other drugs without doctor's advice during the consumption of TB drugs because they can cause interactions with the TB drugs you are taking so that they can disrupt the effectiveness of the drugs or even trigger the emergence of dangerous side effects.
I hope this helps.